Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 119, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 29, 2003, 5:34 PM EDT for Hardin County, Ohio. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2003, 5:34 PM EDT (21:34 UTC)
- Expired
- Jun 29, 2003, 6:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Hardin County, OH
The radar
The Cincinnati radar (KILN), 138 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
123 WUUS51 KILN 292134 SVRILN OHC065-292230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 534 PM EDT SUN JUN 29 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDIN COUNTY IN OHIO... * UNTIL 630 PM EDT... * AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF ALGER...OR ABOUT 9 MILES SOUTH OF ADA...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ALGER... DUNKIRK... FOREST... KENTON... DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 4071 8398 4054 8390 4052 8344 4084 8349 $$ TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:10 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 29, 2:10 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 210 PM EDT SUN JUN 29 2003 WEAK SFC BOUNDARY TO DROP S INTO FA OVRNGT. UPR SUPP IS WEAK WITH MAIN S/WV ENERGY TRACKING THRU ERN LAKES...BUT LO LVL CONVERGENCE AND MODERATE INSTBY SHUD LEAD TO SOME WDLY SCTD SHWRS/TSTMS. WL WATCH RADAR...BUT CURR THINKING IS TO PLACE A LSGT CHC ACRS NRN PERIPHERY THIS EVE. WITH LOSS OF DAYTIME HEATING XPCT ACTIVITY TO DISSIPATE OVRNGT. TEMP WISE...PREFER LOWS A DEG OR TWO COOLER THAN MAV GUID TNGT. MODELS HAVE TRENDED LESS AGGRESSIVE WITH PRECIP FOR MON. WITH BOUNDARY STALLING OUT E-W PARALLEL TO UPR FLO...EXPECT REDEVELOPMENT INVOF OF THIS BNDRY ON MON. AXIS OF LO LVL CNVRGC COUPLED WITH MOD INSTBY (CAPES AROUND 1500 J/KG) WL EXIST OVR THE S. WL MENTION 30 POPS ACRS THE S WITH SLIGHT CHC ACRS THE CNTRL MON AFTN. DUE TO CLDS AND PSBL PRECIP PREFER TEMPS A DEG OR TWO BLO MAV FOR HIGHS. WL CONT CHC POPS ACRS THE S MON NIGHT INTO TUE...MAINTAINING A DRY FCST ACRS REMAINDER OF FA. HAVE STAYED CLOSE TO MAV GUID WITH TEMPS MON NIGHT AND A LTL COOLER THAN MAV ACRS THE S ON TUE DUE TO CLDS AND PRECIP. MODELS A LTL QUICKER AND FARTHER E WITH REMNANTS OF T.S. BILL. SRN SECTIONS MAY BE ON NRN PERIPHERY OF MSTR WED. WL CONT CHC POPS HERE AND THEN DRY INTO OUT ON THU INTO FRI TIMEFRAME. .ILN...NONE. RANDALL
Hazardous weather outlook, Jun 29, 4:55 AM EDT, 12 hours 39 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-291200- HAZARDOUS WEATHER OUTLOOK...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE WILMINGTON OH 455 AM EDT SUN JUN 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY. A WEAK COLD FRONT WILL DROP INTO THE REGION LATE THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AHEAD OF THE FRONT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE NORTH OF I-70 TODAY INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. SITES
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.